MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATES

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATES
Model Number 24-025-07-09
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Two 20 hole plates were implanted into the patient.One of the plates was discovered broken during follow up.Surgeon decided to remove both plates on (b)(6) 2017.These plates were the replacement plates from previously reported event on mdr 9610905-2016-00044.Surgeon believes that there may be a compliance issue with the patient.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the returned sternal plate.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.Further investigation determined that there was no indication of material or manufacturing defects observed.A review of the product device history files was performed on the lot number provided.No discrepancies were found in this investigation.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up will be submitted.

Brand Name
LEVEL ONE THORACIC
Common Device Name
PLATES
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6384747
Report Number9610905-2017-00030
Device Sequence Number36794
Product Code HRS
UDI-Device Identifier00888118031761
UDI-Public(01)00888118031761
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number24-025-07-09
Device Lot Number33166891
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR